PDA

View Full Version : New problems are worrying me...thin stools



JohnnyBGood
12-23-2008, 08:39 AM
Hi, it's paranoid me again,

Today is a depressing day for me...

For the last few weeks I have noted that my stool is thinner than usual. I was thinking that it is probably because of my recent dramatic increase in medication that I have been taking due to my recent bout of pulmonary embolism and other lupus factors (joint pains, kidney involvement, etc. )

Now, today I noticed some blood in my stool and a couple of drops loosely falling into the toilet.

I got worried and checked it out on the internet and found that one of the main causes for thin stool and blood is an obstruction in the colon (which could be colon cancer).

Of course, lucky me, my GP is on holidays until the new year...so I can't see him about it.... and I really don't want to go to Emergency or walk-in clinic for this...

Should I be worried? Can I wait? Do you think the meds could be causing this (I am on Warfarin, Prednisone, Plaquenil, Avapro, Zantac).

Edit: Forgot to mention I am on Iron Pills too.

KathyW1958
12-23-2008, 08:48 AM
Hi Johnny,
I think that the Warfarin could definitely cause this problem. I think that you should definitely see a doctor immediately as you could have a serious GI Bleed. Please either go to the ER or the walk in clinic. Blood in your stools could be very serious.

Hugs,
Kathy

JohnnyBGood
12-23-2008, 09:10 AM
Ok... I understand. But I would really prefer to wait for my doctor to come back.. he is the only one I can trust... these walk-in clinics doctors don't ever really help much.

And the ER wait (especially around Xmas...)... yuck!

I am not sure this is quite an emergency...

I failed to mention thatvI also had hemorrhoids in the recent past.. but I thought they were all gone and feel no pain from them currently. Maybe they are still there and are squeezing the stool.. and perhaps also bleeding.

iseedeadmonkeys
12-23-2008, 09:22 AM
Hello Johnny,
do not fret too much i am also on warfarin and this happens to me also bleeding from my belly button :? anyway when we get increased doses of our meds which make us open our bowels more frequently causing piles of all things could be what your experiencing, try not to worry too much but if you r just get it checked i did and lost my dignity lol, piles dont always form on the outside they come up on the inside too, which causes bleeding when you pass your stools, well im really glad i now told everyone about that lol :shock:

iseedeadmonkeys
12-23-2008, 09:25 AM
oh and also the piles/hemmaroids never go away they can be reduced with ointments etc but they kinda always stay there, i think thats what you are experiencing, hope this helps x

KathyW1958
12-23-2008, 10:46 AM
Hi Johnny,
I did not realize that you have hemmorrhoids. That would definitely cause this problem too. I unfortunately have them too and they suck big time.

Hugs,
Kathy

Angel Oliver
12-23-2008, 12:09 PM
Hi J,

I too have has a P.E in the past and i also got the bleeding a little cause of the warfarin. BUT....hems (bad speller) could be the cause. Please try not to think the worst.You are like me and automatically go for the worst diagnosis first...but easily done when scary things happen that shouldnt. I would try and see a doctor tomorrow if you can, even just to put your mind at rest or if you feel to ill to go, get them to come to you. I really hope you are ok and that one of us helps put your worry to rest somehow.

Let us know how you get on. Take care.

Hugs
from Angel.xx

JohnnyBGood
12-23-2008, 02:01 PM
Thank you guys for trying to put me at ease... yes I am one of those that automatically look for the worst case and then get my stomach in knots thinking about it... I am just that way.

Angel Oliver, what about the thin stool.. was that also one of your symptoms?

Angel Oliver
12-23-2008, 03:02 PM
Well now i have irritable bowel lol....ho ho ho...so im lucky if i go once a week now, so im literally full of s*** hehehehehe :) But at the time no...it was like giving birth to a brick...sorry to be so rude im sorry if this offends and i thought it was hems.....thats when i went to the doctors and they said no it was my blood too thin and the warfarin dose was changed.When i stopped the warfarin the blood stopped.Please go and get checked out at your doctors though, because i have no medical knowledge at all.It will put your mind at ease too. Do it tomorrow!!

You take care.
Angel. (chuckling at wot she has just told you) :)

sits_inthe_corner
12-23-2008, 05:38 PM
I have hemmorrhoids and irritable bowel syndrom

I didn't think the hemmorrhoids were flared and went straight to the doctors when I was having an "unusual" amount of blood

Joy of joy she did an exam and said it was definatley the hemmorrhoids

fa la la la la la la la la

Angel Oliver
12-23-2008, 06:27 PM
Oh you poor thing. You always know when i have them because i will talk in a normal voice and if i am sat down and move to the side to quick i sound like an opera singer e.g oh the weEEEEEEETHER OUT THERE IS FIIIIIIIIIIIIINE. Not funny at all, no position is comfy and you always know that now you have hems your gonna poo allot to make matters worse. (sorry if i offend with the p word)Oh the joys :) lol

Danica01
12-25-2008, 07:31 PM
In the past I have suffered from horrible bowel issues. When you bleed from your bowel movements there are things to look for. If the blood is very dark and may even look like tar, this is something from deep inside and should be handled right away. If it is red like normal blood it is normally right from the opening. Probably your hemroids. I agree with the other,s go see your doctor as soon as you can and you can even call your pharmacist and he or she will let you know if any of your medications can cause this to happen :wink: It sounds like that could be it :!: I hope you are doing well this evening and had a Merry Christmas. I am sending you warm thoughts and gentle hugs and never think you are being paranoid :D We are here to help you with everything! Lot of love to you and your family!

:x-mas:

JohnnyBGood
12-29-2008, 06:28 PM
Hi All,

Well, I finally went to my GP today (he was on holiday last week).. He checked me out back there and said it is most likely hemorrhoids. Although he did not see or feel any.. he said they may me relaxed and not swelled until I have a BM.

Anyways, he made me less paranoid by telling me that he doesn't believe it is anything other than hemorrhoids... hope he is right.

Thanks all for stories and reassurances.... I will try to read less internet stuff on these things... that tends to start the paranoia.

Danica01
01-02-2009, 12:57 AM
Good job going to the doctor :wink: These things can be pretty scary and I am so happy your mind is at ease tonight :angel: